I'm a 31 year old male. About 3 years ago I began having a chronic daily headache. Very unusual in that it never goes away and is refractory to all treatments. The headache specialist was very sympathetic and paid a lot of attention to me and ran every test in the book short of a spinal tap, but is out of answers.
Is this related to my new symptoms? I don't know? But it seems logical. To me anyway.
About 6 months ago, I started having severe spells of lightheadedness, a sinking and hollow feeling in my chest, weakness, loss of concentration, barely able to stand. My bowels also feel as if they are sinking and get loose during this.
And when this happens, my blood pressure is almost always elavated...typically evelated in relation to severity of the symptoms. My pulse may be 70, and is usually not tachycardic, but sometimes my pulse will race like crazy up to 150 and when that happens I get very hot and flushed, you can feel the heat coming off my body, and my blood pressure may push 190 systolic.
I wore a 30 day monitor, and it picked up the fast rhythm, 160 and it was in my sleep, fast, but rhythm normal.
During this, laying down brings my blood pressure and symptoms down. I have bad fatigue. I have become agoraphobic due to this. I have random sheering body pains in my forearms and other places.
My wife is a nurse and has seen me have orthostatic HYPERtension as much as 50 systolic higher standing, this is pronounced during my symptoms the most. Sometimes my pulse races too much in response to minimal physical activity. I have fatigue, and reduced exercise tolerance.
I don't even know who to see anymore. Should I get a tilt table test or cardiac CTA? I have had the usual tests like resting echo and ctx, and the test for pheo and obviously TSH/T4's. Is this dysautonomia, an endocrine disturbance? What type of doc should I see and what are your thoughts?
I would recommend a tilt table test, although this is not likely to explain all of you symptoms, just the lightheadedness. Also what was the rhythm that was picked up during your Holter monitor? Because for the majority of these arrhythmias the treatment is a beta blocker, which is a medication which can also be used to prevent orthostatic hypotension.
Your symptoms are unlikely to be explained by any single cardiac disorder. I am not an expert in the endocrine disorders, but your constellation of symptoms is very unusual for any single hormonal axis disturbance to explain.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.